Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Dynamic stability of equilibrium states of the extensible beam


Author: R. W. Dickey
Journal: Proc. Amer. Math. Soc. 41 (1973), 94-102
MSC: Primary 35B40; Secondary 73.35
MathSciNet review: 0328290
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper an equation describing the dynamic behavior of a nonlinear beam with viscous damping is treated. In particular it is shown that when the trivial solution is the only equilibrium solution then all solutions, regardless of intial data, decay exponentially to the trivial solution. In those cases where nontrivial equilibrium solutions in addition to the trivial solution are possible it is shown that the nontrivial solution corresponding to the 'lowest buckled mode' is locally stable, i.e. dynamic solutions with initial data 'close' to the lowest buckled mode decay to this equilibrium solution. Estimates are obtained for the various decay rates.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35B40, 73.35

Retrieve articles in all journals with MSC: 35B40, 73.35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1973-0328290-8
PII: S 0002-9939(1973)0328290-8
Article copyright: © Copyright 1973 American Mathematical Society